Alert archive / Indiana / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 133, NWS Northern Indiana

July 21, 2019Pulaski County, Starke County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Jul 21, 2019, 3:53 PM EDT for Pulaski County, Starke County, Indiana. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 21, 2019, 3:53 PM EDT (19:53 UTC)
Expired
Jul 21, 2019, 4:35 PM EDT
In force
42 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Pulaski County, IN, Starke County, IN

The radar

The Northern Indiana radar (KIWX), 84 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.9 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2019-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 53 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2019-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -93 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
53 J/kg
Mixed-layer CIN
-241 J/kg
Mixed-layer LCL
1780 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-93 m²/s²
0-3 km storm-relative helicity
-54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:07 PM EDT, 1 hour 46 minutes earlier.

Area forecast discussion, Jul 21, 2:07 PM EDT, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
207 PM EDT Sun Jul 21 2019

.SYNOPSIS...
Issued at 1045 AM EDT Sun Jul 21 2019

Scattered showers and thunderstorms are expected to develop this
afternoon into early this evening. A few thunderstorms may produce
localized heavy rain and gusty winds. Chances for rain will
continue into tonight and Monday morning, mainly along and
southeast of Route 24. Cooler and less humid conditions will then
follow for much of next week. Highs will be in the 70s and 80s.
Lows will be in the 50s and 60s.

&&

.SHORT TERM...(This Afternoon through Monday)
Issued at 207 PM EDT Sun Jul 21 2019

A weak surface low/MCV over ne IL will ripple slowly east along a
sagging frontal zone late this afternoon into tonight. This forcing
will be enough to force a cluster of convection into the area
given high boundary layer moisture/instability mid afternoon into
this evening. Scattered to numerous coverage is anticipated with
slow movement and high moisture content suggesting the potential
for locally heavy rainfall and the risk for a few damaging wind
gusts in stronger cells. There is however no organized severe
threat with this activity given lacking shear/flow through the
column.

Showers have a decent chance to linger across our southern zones
later tonight into Monday morning as a mid level shortwave
approaches from the northwest. This feature should enhance
frontogenesis along the elevated portion of the aforementioned
frontal boundary to keep showers in the forecast during this time.
The bigger story into Monday will be northerly winds that will
result in lower humidity and highs only in the mid-upper 70s.

&&

.LONG TERM...(Monday Night through Sunday)
Issued at 207 PM EDT Sun Jul 21 2019

The northern fringe of a subtropical ridge that provided this latest
round of heat/humidity will amplify/retrograde west into the
Intermountain West while upper troughing settles into the Eastern
US. The resulting nw flow over sprawling sfc high pressure will
provide the mid-late week periods with an extended stretch of mainly
dry conditions and below normal temps that will slowly moderate with
time.

Model guidance over the last several days have been relatively
consistent in indicating a shortwave and associated mid level cold
pocket dropping southeast through the region on Tuesday. A diurnally
driven, spotty, shower cannot be ruled out Tuesday afternoon with
this feature, though not enough coverage/confidence at this point
for anything more than a silent 10 PoP. High pressure becomes better
established Wed-Thu with the only potential for a stray late day
shower near any lake breezes.

The upper trough lifts out and high pressure shifts off to the east
by this weekend. This will allow temperatures and humidity to creep
to or slightly above average. Non-zero chances for convection will
also return in this warm/moist advection regime as upper waves
tracking east near the US/Canada possibly drop a frontal boundary in
by sometime this weekend or early the following week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon)
Issued at 134 PM EDT Sun Jul 21 2019

Radar trends from earlier today depicted an outflow that was
moving south and has settled across the southern parts of the
CWA...south of U.S. 24. Isolated storms had begun to fire along
this boundary earlier in the aftn...however were not sustainable.
The main focus has been the complex approaching from the west due
to a somewhat subtle wave across Illinois. Expect storms to
become more numerous after 20Z as we approach peak heating. As the
wave passes by through the evening and the front slowly pushes
across the area...convection will come to an end around 03-04Z for
both terminal sites.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Heat Advisory until 6 PM EDT this evening for INZ032>034.

     Beach Hazards Statement through Tuesday morning for INZ003.

MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Steinwedel
SHORT TERM...Steinwedel
LONG TERM...Steinwedel
AVIATION...MF

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jul 21, 10:36 AM EDT, 5 hours 17 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Northern Indiana
1036 AM EDT Sun Jul 21 2019

INZ004>009-012>018-020-022>027-MIZ078>081-OHZ001-002-004-005-015-016-
024-025-221445-
St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-
Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami-
Wabash-Huntington-Wells-Adams-Cass MI-St. Joseph MI-Branch-Hillsdale-
Williams-Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH-
1036 AM EDT Sun Jul 21 2019 /936 AM CDT Sun Jul 21 2019/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Today and tonight.

Scattered thunderstorms are expected this afternoon into early this
evening. While locally heavy rain will be the main concern, the
strongest storms may produce locally damaging winds.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ032>034-221445-
Grant-Blackford-Jay-
1036 AM EDT Sun Jul 21 2019

...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northern Indiana.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Scattered thunderstorms are expected this afternoon into early this
evening. While locally heavy rain will be the main concern, the
strongest storms may produce locally damaging winds.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MIZ077-221445-
Berrien-
1036 AM EDT Sun Jul 21 2019

This Hazardous Weather Outlook is for southwest Michigan.

.DAY ONE...Today and tonight.

Scattered thunderstorms will be possible this afternoon.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Dangerous swimming conditions are expected along the beaches of
southeastern Lake Michigan Monday, possibly continuing into Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ003-221445-
La Porte-
936 AM CDT Sun Jul 21 2019

...BEACH HAZARDS STATEMENT IN EFFECT FROM 1 PM CDT THIS AFTERNOON
THROUGH TUESDAY MORNING...

This Hazardous Weather Outlook is for northern Indiana.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

Scattered thunderstorms will be possible this afternoon.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

Outside the beach hazards concerns, no hazardous weather is expected
at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-221445-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1036 AM EDT Sun Jul 21 2019

This Hazardous Weather Outlook is for The Nearshore Waters of
Southeastern Lake Michigan.

.DAY ONE...Today and tonight.

Scattered thunderstorms will be possible this afternoon. Locally
higher winds and waves in the vicinity of storms will pose a hazard
to small craft.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Conditions hazardous to small craft are likely Monday into Monday
night.

In the hours before

Special weather statement, Jul 21, 3:17 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Northern Indiana
317 PM EDT Sun Jul 21 2019

INZ003-004-012-014-212000-
La Porte-St. Joseph-Marshall-Starke-
317 PM EDT Sun Jul 21 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN ST. JOSEPH...
NORTHEASTERN STARKE...NORTHWESTERN MARSHALL AND EAST CENTRAL LA PORTE
COUNTIES...

At 317 PM EDT/217 PM CDT/, radar indicated strong thunderstorms were
located along a line extending from near Lakeville to near Kingsford
Heights. Movement was southeast at 10 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
Gulivoire Park, Walkerton, North Liberty, Kingsford Heights, Hamlet,
Lakeville, Koontz Lake, La Paz, Teegarden, South Center, Salem
Heights, Tracy, Woodland and Wyatt.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Seek shelter until these storms pass.

&&

LAT...LON 4163 8629 4156 8606 4151 8606 4136 8660
      4145 8678
TIME...MOT...LOC 1917Z 295DEG 8KT 4156 8627 4143 8670

HAIL...0.25IN
WIND...40MPH

MARSILI
Special weather statement, Jul 21, 3:29 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Northern Indiana
229 PM CDT Sun Jul 21 2019

INZ003-012-013-212030-
La Porte-Pulaski-Starke-
229 PM CDT Sun Jul 21 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PULASKI...STARKE AND
SOUTHWESTERN LA PORTE COUNTIES...

At 228 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Hebron to near Gifford to near
Foresman. Movement was east at 35 mph.

Wind gusts of 50 to 55 mph and half inch hail are possible with these
storms.

Locations impacted include...
Knox, Winamac, North Judson, Francesville, Medaryville, La Crosse,
Pulaski, Ripley, Hanna, Thomaston, Lomax, Beardstown, English Lake,
Vanmeter Park, Lakeside In Pulaski County, Denham, Brems, Toto,
Clarks and Winona.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Seek shelter until these storms pass.

&&

LAT...LON 4139 8693 4144 8670 4118 8650 4094 8657
      4091 8693
TIME...MOT...LOC 1928Z 259DEG 29KT 4129 8727 4104 8710 4084 8722

HAIL...0.50IN
WIND...55MPH

MARSILI

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 8:17 PM EDTSpecial Weather StatementIWXElkhart, LaGrange28 min
Jul 21, 4:39 AM EDTBeach Hazards StatementIWX49 hr
Jul 21, 10:32 AM EDTHeat AdvisoryIWXBlackford, Grant, Jay7 hr
Jul 21, 3:17 PM EDTSpecial Weather StatementIWXSaint Joseph43 min
Jul 21, 3:21 PM EDTAreal Flood AdvisoryIWXLaPorte, Marshall, Saint Joseph, Starke4 hr
Jul 21, 3:29 PM EDTSpecial Weather StatementIWXPulaski, Starke61 min
Jul 21, 3:40 PM EDTFlash Flood WarningIWXLaPorte, Marshall, Saint Joseph, Starke4 hr
Jul 21, 3:46 PM EDTSmall Craft AdvisoryIWX36 hr
Jul 21, 4:09 PM EDTSpecial Weather StatementIWXElkhart51 min
Jul 21, 4:23 PM EDTAreal Flood AdvisoryIWXElkhart, Saint Joseph3 hr
Jul 21, 4:24 PM EDTSpecial Weather StatementIWXDeKalb36 min
Jul 21, 4:27 PM EDTSpecial Weather StatementIWXFulton, Marshall63 min
Jul 21, 4:50 PM EDTSpecial Weather StatementIWXHuntington, Kosciusko, Miami, Wabash, Whitley55 min
Jul 21, 5:03 PM EDTSevere Thunderstorm WarningIWXKosciusko, Wabash, Whitley29 min
Jul 21, 5:14 PM EDTSpecial Weather StatementIWXGrant, Huntington, Miami, Wabash, Wells46 min
Jul 21, 5:18 PM EDTSpecial Weather StatementIWXKosciusko, Noble42 min
Jul 21, 5:38 PM EDTSpecial Weather StatementIWXAllen, Noble, Whitley67 min
Jul 21, 6:02 PM EDTSpecial Weather StatementIWXAdams, Blackford, Jay, Wells58 min
Jul 21, 6:21 PM EDTSpecial Weather StatementIWXAllen, DeKalb54 min
Jul 21, 7:35 PM EDTAreal Flood AdvisoryIWXDeKalb, Steuben3 hr
Jul 21, 4:52 PM EDTSpecial Weather StatementIWXDefiance23 min
Jul 21, 5:27 PM EDTSpecial Weather StatementIWXHenry33 min
Jul 21, 5:48 PM EDTAreal Flood AdvisoryIWXDefiance, Henry, Williams3 hr
Jul 21, 6:47 PM EDTSpecial Weather StatementIWXVan Wert28 min
Jul 21, 6:52 PM EDTAreal Flood WarningIWXDefiance, Henry, Williams6 hr
Jul 21, 7:02 PM EDTSpecial Weather StatementIWXDefiance73 min
Jul 21, 7:20 PM EDTSpecial Weather StatementIWXAllen, Putnam, Van Wert70 min
Jul 21, 7:45 PM EDTSpecial Weather StatementIWXHenry90 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.